The problem is that although I am now taking another tablet, I am still suffering from the bad lysinopril cough, please do you have an idea for how long the coughing will persist?
Lisinopril Cough: An Overview
Several side effects are possible with lisinopril (available as Zestril, Prinivil, and generic lisinopril). One common side effect -- shared by all ACE inhibitors -- is a dry cough that will not go away.
Lisinopril is part of a class of drugs called angiotensin-converting enzyme inhibitors, or ACE inhibitors for short. Lisinopril helps to block the angiotensin-converting enzyme, which is normally part of a reaction in the body that causes blood vessels to narrow (constrict). By blocking this enzyme, lisinopril causes blood vessels to relax, which lowers blood pressure and helps with symptoms of congestive heart failure.
However, it is believed that the angiotensin-converting enzyme is responsible for the breakdown of other substances in the lungs. When ACE is blocked, these substances can build up in the lungs, which can ultimately lead to a chronic cough.
The likelihood of developing a cough while taking an ACE inhibitor appears to be affected by a number of factors, including the specific ACE inhibitor and a person's genetics. Some ACE inhibitors can cause a cough in up to 35 percent of people taking the medicine.
Once lisinopril is stopped, the cough also stops, although the amount of time before this happens can also vary. On average, it can take up to 14 days for the cough to completely go away. In some studies, however, it has been reported to take months, however please check with your doc./pharmacist, hope this helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Feb 2011 • 5 answers
Posted 11 May 2011 • 1 answer
Posted 7 Jul 2011 • 1 answer
Posted 6 Mar 2012 • 3 answers
Posted 15 Oct 2013 • 1 answer